Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2015 / Article

Research Article | Open Access

Volume 2015 |Article ID 945347 | 7 pages | https://doi.org/10.1155/2015/945347

On the Asymptotic Behavior of Positive Solutions of Certain Fractional Differential Equations

Academic Editor: Zhen-Lai Han
Received08 Jul 2015
Accepted25 Aug 2015
Published07 Sep 2015

Abstract

This paper deals with the asymptotic behavior of positive solutions of certain forced fractional differential equations of the form , , , where , , and is a real constant. From the obtained results, we derive a technique which can be applied to some related fractional differential equations.

1. Introduction

Consider the forced fractional differential equation where , , and is a real constant.

In the sequel we assume that(i) is a continuous function;(ii) is continuous and assume that there exists a continuous function; and a real number, , and is a real number such that

We only consider those solutions of (1) that are continuable and nontrivial in any neighborhood of . Such solution is said to be oscillatory if there exists a sequence , such that , and it is nonoscillatory otherwise.

In the last few decades, integral, integrodifferential, and fractional differential equations have gained considerably more attention due to their applications in many engineering and scientific disciplines as the mathematical models for systems and processes in fields of physics, mechanics, chemistry, aerodynamics, and the electrodynamics of complex media. For more details one can refer to [18].

Oscillation and asymptotic behavior results for integral, integrodifferential, and fractional differential equations are scarce; some results can be found in [5, 913]. It seems that there are no such results for forced fractional differential equations of type (1). The main objective of this paper is to establish some new criteria on the asymptotic behavior of positive solutions of (1) which is equivalent to the Volterra type equation:From the obtained results, we derive a technique which can be applied to some related fractional differential equations.

We note that is the Caputo derivative of the order of a -scalar valued function defined on the interval , . For the case when , this definition has been given by Caputo [14]. For the definition of the Caputo derivative of order , , see [1, 15, 16].

2. Main Results

To obtain our main results of this paper, we need the following two lemmas.

Lemma 1 (see [5, 7]). Let , , and be positive constants such that , . Then where , , , and .

Lemma 2 (see [17]). If and are nonnegative, thenwhere equality hold if and only if .

In what follows, we let and , for some , where is a continuous function.

Now we give sufficient conditions under which any solution of (1) satisfies as .

Theorem 3. Let and suppose that , , and , , , and is bounded on ,where the function is defined as in (7) for any . If is a positive solution of (1), then .

Proof. Let be an eventually positive solution of (1). We may assume that for for some We let . In view of (i) and (ii) we may then write Applying (6) of Lemma 2 to withwe haveand hence we obtainIntegrating inequality (15) from to and interchanging the order of integration, one can easily obtainInterchanging the order of integration in second integral, we havewhere is the upper bound of the function .
Integrating (17) from to and interchanging the order of integration in the last integral, we findNow, one can easily see that where . From the hypotheses of the theorem, we see thatwith as the upper bound of the functionApplying Holder’s inequality and Lemma 1, we obtain where and and soThus, inequality (20) becomesUsing this inequality and the elementary inequality we obtain from (24) If we denote , that is, , , and , then The conclusions follow from Gromwell’s inequality and conclude thatThis completes the proof.

Remark 4. Condition (10) can be replaced byand the result remains valid.

The following example is illustrative.

Example 5. Let , , , and . Clearly Let the functions and be as in (i) and (ii) with being a bounded function and let , , and , where and is a continuous function with ,Condition (10) is also fulfilled. Thus, all conditions of Theorem 3 are satisfied and hence every positive solution of (1) satisfies .
Next, we consider the fractional differential equation where , , and is a real constant.
Now we give sufficient conditions under which any positive solution of (32) satisfies .

Theorem 6. Let and suppose that , , and , , and ,for any . If is a positive solution of (32), then .

Proof. Let be an eventually positive solution of (32). We may assume that for for some We let . In view of (ii) we may then writeProceeding as in the proof of Theorem 3, we obtain Integrating inequality (37) from to and interchanging the order of integration, one can easily obtainInterchanging the order of integration in second integral we haveThe rest of the proof is similar to that of Theorem 3 and hence is omitted.

Example 7. Let , , , and . Clearly Let the functions and , where and is a continuous function with ,Condition (34) is also fulfilled. Thus, all conditions of Theorem 8 are satisfied and hence every positive solution of (32) satisfies .
Finally, we consider the fractional differential equation where and is a real constant.
Now, we give sufficient conditions for the boundedness of any positive solution of (42).

Theorem 8. Let and suppose that , , and , , and , for any . If is a positive solution of (42), then is bounded.

Proof. Let be an eventually positive solution of (42). We may assume that for for some We let . In view of (ii) we may then write Proceeding as in the proof of Theorem 3, we obtain orThe rest of the proof is similar to that of Theorem 3 and hence is omitted.

Example 9. Let , , , and . Clearly Let the functions and , where and is a continuous function with , Condition (34) is also fulfilled. Thus, all conditions of Theorem 8 are satisfied and hence every positive solution of (42) is bounded.
Similar reasoning to that in the sublinear case guarantees the following theorems for the integrodifferential equation (1) when

Theorem 10. Let and the hypotheses of Theorems 38 hold with .

Then the conclusion of Theorems 38 holds.

General Remarks(1)The results of this paper are presented in a form which is essentially new and it can also be obtained for higher fractional differential equations (1) of order , .(2)It would be of interest to study (1) when satisfies condition (ii) with

Conflict of Interests

The author declares that they have no competing interests.

Acknowledgments

The author is extremely grateful to the reviewers and the handling editor for many helpful comments and suggestions, which have contributed much to the improvement of this paper.

References

  1. D. Baleanu, J. A. T. Machado, and A. C.-J. Luo, Fractional Dynamics and Control, Springer, 2012.
  2. V. Lakshmikantham, S. Leela, and J. V. Devi, Theory of Fractional Dynamic Systems, Cambridge Scientific Publishers, 2009.
  3. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006.
  4. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Differential Equations, John Wiley & Sons, New York, NY, USA, 1993. View at: MathSciNet
  5. Q.-H. Ma, J. Pečarić, and J.-M. Zhang, “Integral inequalities of systems and the estimate for solutions of certain nonlinear two-dimensional fractional differential systems,” Computers and Mathematics with Applications, vol. 61, no. 11, pp. 3258–3267, 2011. View at: Publisher Site | Google Scholar | MathSciNet
  6. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999. View at: MathSciNet
  7. A. P. Prudnikov, Zu. A. Brychkov, and O. I. Marichev, Integral and Series, vol. 1 of Elementary Functions, Nauka, Moscow, Russia, 1981 (Russian).
  8. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives; Theory and Applications, Gordon and Breach Science Publishers, New York, NY, USA, 1993.
  9. M. Bohner, S. Grace, and N. Sultana, “Asymptotic behavior of nonoscillatory solutions of higher-order integro-dynamic equations,” Opuscula Mathematica, vol. 34, no. 1, pp. 5–14, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  10. S. R. Grace and A. Zafer, “Oscillatory behavior of integro-dynamic and integral equations on time scales,” Applied Mathematics Letters, vol. 28, pp. 47–52, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  11. S. R. Grace, J. R. Graef, and A. Zafer, “Oscillation of integro-dynamic equations on time scales,” Applied Mathematics Letters, vol. 26, no. 4, pp. 383–386, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  12. S. R. Grace, J. R. Graef, S. Panigrahi, and E. Tunc, “On the oscillatory behavior of Volterra integral equations on time-scales,” Panamerican Mathematical Journal, vol. 23, no. 2, pp. 35–41, 2013. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  13. S. R. Grace, R. P. Agarwal, P. J. Y. Wong, and A. Zafer, “On the oscillation of fractional differential equations,” Fractional Calculus and Applied Analysis, vol. 15, no. 2, pp. 222–231, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  14. M. Caputo, “Linear models of dissipation whose Q is almost frequency independent II,” Geophysical Journal of the Royal Astronomical Society, vol. 13, pp. 529–535, 1967. View at: Google Scholar
  15. K. Diethelm, The Analysis of Fractional Differential Equations, Lecture Notes in Mathematics, Springer, Berlin, Germany, 2010. View at: Publisher Site | MathSciNet
  16. K. M. Furati and N.-E. Tatar, “Power-type estimates for a nonlinear fractional differential equation,” Nonlinear Analysis. Theory, Methods & Applications, vol. 62, no. 6, pp. 1025–1036, 2005. View at: Publisher Site | Google Scholar | MathSciNet
  17. G. H. Hardy, I. E. Littlewood, and G. Polya, Inequalities, Cambridge University Press, 1959.

Copyright © 2015 Said R. Grace. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

813 Views | 405 Downloads | 1 Citation
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.